High Wind, Guadalupe Mountains of Culberson County
- When
- April 2, 10:51 AM MST to 4:26 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
Increasing westerly flow aloft ahead of an approaching upper trough resulted in strong winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Increasing westerly flow aloft ahead of an approaching upper trough resulted in strong winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 2, 10:18 AM MST, 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1218 PM CDT Thu Apr 2 2015
.DISCUSSION...
See 18Z aviation discussion below.
&&
.AVIATION...
Southwest to west winds will increase to 15 to 25 knots with gusts
exceeding 30 knots at some locations this afternoon. Winds will
back and decrease to generally less than 15 knots around sunset. A
cold front will spread through southeast New Mexico and southwest
Texas Friday morning with winds shifting to the north and
increasing behind a cold front at HOB around 12Z and remaining
terminals by 16Z. After frontal passage, winds will be northerly
at 15 to 25 knots will gusts up to 30 knots at some locations.
No significant weather, ceilings or restrictions to visibility
are expected through Friday morning. There could be brief, localized
blowing dust with little impact to visibility this afternoon,
particularly in southeast New Mexico. Some blowing dust is also
possible after the front passes on Friday morning, though
visibility is not expected to be impacted sufficiently to include
in terminal forecasts.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 8 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
Plains/BLM Roswell/LNZ.
HIGH WIND WARNING until 7 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains of Eddy County.
TX...RED FLAG WARNING until 9 PM CDT /8 PM MDT/ this evening FOR THE
FOLLOWING ZONES... Andrews...Dawson...Gaines...Guadalupe
Mountains...Loving...Reeves County and Upper Trans Pecos...
Van Horn and Highway 54 Corridor.
HIGH WIND WARNING until 7 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
&&
05
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CDT THU APR 2 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 400 AM CDT THU APR 2 2015 /300 AM MDT THU APR 2 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WARM...DRY AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH EARLY EVENING ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...AND THE NORTHWEST BASIN. A RED FLAG WARNING IS IN EFFECT. STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS ON THURSDAY. A HIGH WIND WARNING IS IN EFFECT WITH GUSTS NEAR 60 MPH EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565539.